18/03/2021

Cilest

Combined pill

5/5

About the reviewer

Age
31-35
Time used
8+ years
Had children
No
Height
5'2"/157.5cm
Weight
95kg - 100kg / 14st 13lb - 15st 10lb
Currently using
No I've stopped using it

Experience

I was originally prescribed Cilest at the age of 15, as a last resort solution to help clear my severe acne, as well as help with my heavy, long, painful periods. Despite the odd little breakout / redness, my skin cleared up and I was literally able to enjoy my life for 15 years whilst on Cilest, without having lumpy, sore, red, inflamed, infected skin (which is what I’ve got now). My periods were also much lighter and less painful in comparison to my teenage years / since coming off Cilest. I was taking Cilest consistently for 15 years, and only stopped when my doctor refused to continue prescribing, once I had surpassed the “safe” BMI limit of 35. I saw multiple GPs, begged and pleaded, even insisting I would sign a document for my records to state I would not hold the practice / practitioner responsible if I suffered any consequences such as blood clots if they continued to prescribe Cilest. Still no joy. Alternative contraceptives have been unsuitable, and I’m truly unhappy that I’m no longer able to take Cilest. Since coming off Cilest, my skin is horrific; constantly spotty, acne, red, lumpy, inflamed all over my face and neck, I’m even getting spots on my back again – not the thing I wanted to relive from my teenage years! Since coming off Cilest, my periods are agonising, heavy, and last for 7 days. I have gained weight, my mood is unstable and sex drive is non-existant (however, these latter three may be a result of changing anti-depressant medication, but we’ll never know). I was diagnosed with hyperhidrosis maybe 10 years after taking Cilest, but never once was the link made between the two, despite multiple doctors / specialist / dermatologist referrals. My hyperhidrosis was always linked to my anti-depressant medication (Citalopram sweats are a “thing” apparently), but I still believe I’m naturally sweaty without Cilest. Similarly, I’m generally a hairy person, or have been for as long as I can remember, so possibly not a direct side effect of Cilest. Possibly have PCOS. I’ve suffered with vaginal discharge for as long as I can remember, so it’s difficult to say whether it’s a direct result of Cilest or just genetic / something I’m prone too. I’ve tried all sorts of medication, and even had surgeries to treat this discharge / cervical ectopy. It’s difficult to ignore the fact that since coming off Cilest, however, I’ve had significantly less discharge, to the extent where I no longer feel the need to wear pantyliners EVERY. SINGLE. DAY (which was the norm for 15 years).

Impact whilst taking

Mood
Somewhat positively
Weight
I don’t know / can’t tell
Periods
Heavier periods
Sex drive
I don’t know / can’t tell

Side effects whilst taking

No effects

Better skin

Increased sweating

Dark body hair

Increased body hair

Enlarged breasts

Latex allergy

Spots or acne

Vaginal discharge

Thrush

Womb cramps

Impact after using

Mood
Very negatively
Weight
I gained weight
Periods
I don’t know/can’t tell
Sex drive
Loss of sex drive

Headaches

Spots or acne

Dark body hair

Increased body hair

Latex allergy

Enlarged breasts

Increased sweating

High blood pressure

Nausea or vomiting

Back pain

Tender breasts

Womb cramps

Vaginal discharge

Thrush

Pelvic infection

Vaginal dryness

Experience after taking

I was taking Cilest consistently for 15 years, and only stopped when my doctor refused to continue prescribing, once I had surpassed the “safe” BMI limit of 35. I saw multiple GPs, begged and pleaded, even insisting I would sign a document for my records to state I would not hold the practice / practitioner responsible if I suffered any consequences such as blood clots if they continued to prescribe Cilest. Still no joy. Alternative contraceptives have been unsuitable, and I’m truly unhappy that I’m no longer able to take Cilest. I NEED to get back on Cilest, as it’s the best thing modern medicine has ever done for me, and I am truly worse off without it – I just need to lose weight and hopefully I can get back on the Cilest wagon! Clear skin and lighter, less painful periods are ABSOLUTELY worth having some discharge and being a sweaty mare!

Had a similar experience?

Leave a short review and help other women find the right method for them

Want advice?

Speak to one of our doctors about your concerns